Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 6, 2021, 10:22 AM EDT for Putnam County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 10:22 AM EDT (14:22 UTC)
- Expired
- Oct 6, 2021, 11:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
769
WWUS82 KFFC 061422
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1022 AM EDT Wed Oct 6 2021
GAZ060-072-061515-
Putnam GA-Jones GA-
1022 AM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern Putnam
and northeastern Jones Counties through 1115 AM EDT...
At 1022 AM EDT, a strong thunderstorm was over Stanfordville, or 11
miles southwest of Eatonton, moving north at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Eatonton, Ethridge, Resseaus Crossroads, Stanfordville, Blountsville
and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3318 8341 3318 8343 3312 8341 3307 8342
3303 8350 3317 8352 3317 8355 3319 8354
3332 8354 3337 8349 3331 8339
TIME...MOT...LOC 1422Z 174DEG 7KT 3319 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 10:15 AM EDT, 7 minutes earlier.
Area forecast discussion, Oct 6, 10:15 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1015 AM EDT Wed Oct 6 2021 .UPDATE... No changes made to the overnight forecast aside from some minor tweaks to temps. Scattered showers and thunderstorms will still be possible through the rest of the afternoon and evening. Heavy rain leading to flash flooding will continue to be the main threat for today. The Flash Flood Watch remains in effect through early Thursday morning with potential for expansion in time later this afternoon or evening. In addition, we have the additional threat of strong to severe storms possible this afternoon and evening with the main threats being heavy rain, gusty winds, and a brief tornado. SPC has outlooked western portions of the area in a Marginal Outlook for severe storms. Reaves && .PREV DISCUSSION... /Issued 732 AM EDT Wed Oct 6 2021/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 420 AM EDT Wed Oct 6 2021/ SHORT TERM /Today through Thursday/... Morning analysis continues to show a closed low over the Mississippi River Valley with moisture and forcing over the area. As of 4 AM radar illustrates another round of rain showers with embedded thunderstorms streaming across the eastern portions of the FA. As we go through the day and into tomorrow the upper low is expected to pull northward. As this occurs south to southwesterly flow aloft will be maintained over the region with contained deep moisture advection from the Gulf while at the surface easterly flow will continue moisture advection from the Atlantic. This moisture aided by small vort maxes rounding through the low will support numerous rain showers with embedded thunderstorms across the CWA again today. 0-1 km SRH around 100 m^2/s^2 and surface based CAPEs between 1500 J/kg and 2000 J/kg means a strong to severe storm or two cannot be ruled out. Over the last 72 hours wide spread 1 to 4 inch amounts of rain with pockets of 6 inch amounts having already fallen and currently storm total QPF shows another 2 to 4 inches of rain could fall between today and early Friday morning. Thus, significant flash flooding will be of the utmost concern today especially over any areas that have already received a significant amount of rain and over areas that see training showers. The flash flood watch will remain in effect until early Thursday morning with possibility of an extension for anther 12 hours. However, would like to see how the days precip totals pan out before initiating the extension. In addition WPC will maintain a slight ERO over the northern portions of the CWA today. 28 LONG TERM /Thursday Night through Tuesday/... Somewhat drier weather indicated for the extended forecast period. Persistent upper low over the lower Mississippi Valley lifting northeast out of the area for the end of the week with upper ridging building into the region from the Gulf of Mexico for the start of next week. Ridge is quickly suppressed by a new trough/short wave digging into the mid/lower Mississippi Valley but that system looks to only provide a glancing blow as it kicks northeast quickly going into the middle of next week as a deep upper low digs into the Great Basin and Rockies. 20 AVIATION... 12Z Update... Outside of MCN and CSG where CIGS have fallen IFR all other sites are at MVFR this morning. There is a chance that IFR will set in just at sunrise or near any rain showers. Thus, a TEMPO has been entered for IFR at all sites. Will continue to carry the prevailing VCSH before 17Z as convection has begun to stream across the area again. After about 17Z, as rain coverage increases, have switched to SHRA prevailing. Thunder chances reenter the forecast this afternoon warranting a TEMPO/PROB30 for TSRA at all sites. Winds will remain E through the period at 5-10 kts. //ATL Confidence...12Z Update... Low confidence on IFR CIGS. Medium confidence on all other elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 76 67 76 65 / 80 80 80 60 Atlanta 75 66 76 65 / 90 80 80 50 Blairsville 72 62 71 60 / 80 90 80 60 Cartersville 75 66 76 65 / 90 80 80 50 Columbus 79 68 80 66 / 80 70 80 40 Gainesville 73 66 73 65 / 80 90 80 60 Macon 78 68 81 66 / 80 60 70 60 Rome 76 66 78 65 / 80 80 80 40 Peachtree City 76 66 77 65 / 90 70 80 50 Vidalia 80 70 84 70 / 70 50 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson... Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...28 LONG TERM....20 AVIATION...28
Hazardous weather outlook, Oct 6, 5:00 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Wed Oct 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Wed Oct 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Rounds of showers and isolated thunderstorms, with locally heavy rainfall, will continue through tonight. Locally heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. Otherwise, widespread severe thunderstorms are not expected, however an isolated strong to severe storm cannot be ruled out, especially across portions of northwest and west central Georgia this afternoon and evening. The primary threat will be frequent lightning and strong, gusty winds with downed trees due to saturated soils. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Continued showers and thunderstorms, with locally heavy rainfall, can be expected across north and central Georgia through Thursday. The main concern will be the potential for additional flooding. Creeks and smaller streams could flood quickly and larger rivers may rise to bankfull or higher through the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 6, 5:30 AM EDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EDT Wed Oct 6 2021
GAZ072-082-083-094-095-105-107-061030-
Peach GA-Dooly GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
530 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Pulaski, southwestern Twiggs, northeastern Dooly,
northeastern Peach, Houston and south central Jones Counties through
630 AM EDT...
At 528 AM EDT, a line of strong thunderstorms producing very heavy
rainfall was along a line extending from near Middle Georgia
Regional Airport to Clinchfield to near Tippettville, and moving
north at 10 mph. Rainfall rates of 1 to 2 inches per hour can be
expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Perry, Hawkinsville, Warner Robins, Centerville, Byron,
Unadilla, Payne, Robins Air Force Base, Payne City, Hayneville,
Browndale, Meadowdale, Houston Lake, Elko, Mock Springs, Grove Park,
Ocmulgee Public Fishing Area, Wesleyan and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3211 8373 3235 8372 3244 8379 3268 8379
3269 8372 3272 8379 3287 8380 3295 8371
3284 8351 3260 8347 3246 8348 3245 8350
3242 8348 3212 8351
TIME...MOT...LOC 0928Z 182DEG 10KT 3269 8369 3243 8365 3213 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 7:06 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 AM EDT Wed Oct 6 2021
GAZ071-072-082-083-095-061200-
Monroe GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
706 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Twiggs, southeastern Monroe, northeastern Houston
and Jones Counties through 800 AM EDT...
At 704 AM EDT, a line of strong thunderstorms producing very heavy
rain was along a line from Macon to Bonaire moving north at 20 mph.
Rainfall rates of 1 to 2 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Gray, Warner Robins, Payne, Robins Air Force Base, Payne City,
Postell, Bradley, Wayside, Round Oak, Wesleyan, Arkwright, Juliette,
Kathleen, Bolingbroke, Bullard, Rutland, Dames Ferry, Clinton and
Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3248 8362 3279 8369 3285 8379 3308 8386
3314 8376 3315 8367 3314 8352 3248 8345
TIME...MOT...LOC 1104Z 171DEG 16KT 3291 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 7:55 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 AM EDT Wed Oct 6 2021
GAZ059-072-082-083-095-061300-
Bibb GA-Houston GA-Jones GA-Jasper GA-Twiggs GA-
755 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of eastern Bibb, northwestern Twiggs, northeastern Houston, Jones
and southeastern Jasper Counties through 900 AM EDT...
At 754 AM EDT, a line of strong thunderstorms was along a line
extending from Wayside to near Bullard, and moving north at 10 mph.
Rainfall rates of 1 to 1.5 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Gray, Robins Air Force Base, Postell, Bradley, Wayside,
Bullard, Griswoldville, Round Oak, Clinton, Jarrell Plantation,
Huber, Cross Keys, Dry Branch, Hillsboro, Franklinton and
Adgateville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3290 8369 3295 8370 3300 8372 3301 8373
3302 8372 3306 8375 3307 8376 3315 8380
3324 8367 3319 8355 3317 8355 3317 8351
3258 8344 3258 8358
TIME...MOT...LOC 1154Z 171DEG 8KT 3306 8362 3263 8354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 10:19 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1019 AM EDT Wed Oct 6 2021
GAZ069>071-081-061515-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
1019 AM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern Monroe,
eastern Upson, northwestern Crawford and southern Lamar Counties
through 1115 AM EDT...
At 1019 AM EDT, a strong thunderstorm was near Culloden, or 8 miles
northwest of Roberta, moving north at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Barnesville, Roberta, Yatesville, Culloden, Redbone, Logtown, Salem,
Russellville, Brent and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3269 8411 3268 8412 3268 8413 3269 8414
3268 8416 3268 8420 3270 8421 3303 8423
3306 8410 3302 8397 3267 8401 3267 8410
TIME...MOT...LOC 1419Z 174DEG 7KT 3280 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 10:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 AM EDT Wed Oct 6 2021
GAZ060-072-061515-
Putnam GA-Jones GA-
1022 AM EDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern Putnam
and northeastern Jones Counties through 1115 AM EDT...
At 1022 AM EDT, a strong thunderstorm was over Stanfordville, or 11
miles southwest of Eatonton, moving north at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Eatonton, Ethridge, Resseaus Crossroads, Stanfordville, Blountsville
and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3318 8341 3318 8343 3312 8341 3307 8342
3303 8350 3317 8352 3317 8355 3319 8354
3332 8354 3337 8349 3331 8339
TIME...MOT...LOC 1422Z 174DEG 7KT 3319 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:30 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 16 hr |
| Oct 5, 10:37 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 16 hr |
| Oct 5, 10:45 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 16 hr |
| Oct 5, 10:57 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 33 min |
| Oct 5, 11:33 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Oct 6, 12:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 6, 3:27 AM EDT | Special Weather Statement | FFC | Crisp | 63 min |
| Oct 6, 4:20 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston | 55 min |
| Oct 6, 5:00 AM EDT | Flash Flood Warning | FFC | Dooly, Houston | 6 hr |
| Oct 6, 5:30 AM EDT | Special Weather Statement | FFC | Bibb, Houston | 60 min |
| Oct 6, 6:14 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach, Twiggs | 6 hr |
| Oct 6, 7:06 AM EDT | Special Weather Statement | FFC | Bibb, Jones | 54 min |
| Oct 6, 7:55 AM EDT | Special Weather Statement | FFC | Jones | 65 min |
| Oct 6, 8:55 AM EDT | Flash Flood Warning | FFC | Bibb, Jasper, Jones, Twiggs | 9 hr |
| Oct 6, 10:19 AM EDT | Special Weather Statement | FFC | Upson | 56 min |
| Oct 6, 10:31 AM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Monroe, Upson | 6 hr |
| Oct 6, 10:42 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 7 hr |
| Oct 6, 11:42 AM EDT | Special Weather Statement | FFC | Pike | 63 min |
| Oct 6, 12:18 PM EDT | Flash Flood Warning | FFC | Pike, Talbot, Upson | 6 hr |
| Oct 6, 12:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Oct 6, 1:23 PM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Pike, Taylor, Upson | 4 hr |
| Oct 6, 1:30 PM EDT | Flash Flood Warning | FFC | Morgan, Putnam | 5 hr |
| Oct 6, 1:59 PM EDT | River Flood Warning | FFC | Putnam | 5 hr |
| Oct 6, 2:19 PM EDT | Tornado Warning | FFC | Monroe | 26 min |
| Oct 6, 2:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 6, 2:57 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Monroe, Peach | 5 hr |
| Oct 6, 3:38 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Oct 6, 6:13 PM EDT | Flash Flood Warning | FFC | Jasper, Putnam | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.